Alert archive / Kentucky / River Flood Advisories in 2016

River Flood Advisory 2, NWS Louisville, KY

March 10, 2016Ohio County, Kentucky

NWS Louisville, KY issued this river flood advisory at Mar 10, 2016, 8:38 PM CST for Ohio County, Kentucky. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2016, 8:38 PM CST (02:38 UTC)
Expired
Mar 12, 2016, 8:36 AM CST
In force
36 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Ohio County, KY

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.17 ft at Mar 11, 2016, 1:00 PM CST.

actionminormoderate102003/1103/1203/13
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

421 
WGUS83 KLMK 110238
FLSLMK
MRCFLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
938 PM EST THU MAR 10 2016

...The National Weather Service in Louisville KY has issued a Flood 
Advisory for the Rough River...

  Rough River near Dundee 

affecting the following counties in Kentucky...Ohio.

Heavy rains over the past two days have caused rises on the Rough 
River near Dundee. The river is forecast to crest just below flood
stage.

KYC183-111638-
/O.NEW.KLMK.FL.Y.0002.160311T0238Z-160312T1436Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
938 PM EST THU MAR 10 2016

The National Weather Service in Louisville KY has issued a
* Flood Advisory for
  the Rough River near Dundee.
* until Saturday morning.
* At  8:45 PM Thursday the stage was 21.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.9 feet Friday morning.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$

MRC
1 follow-up statement
042 
WGUS83 KLMK 111514
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1013 AM EST FRI MAR 11 2016

...The Flood Advisory is cancelled for the Rough River...
 
  Rough River near Dundee
 
affecting the following counties in Kentucky...Ohio.

.The flood advisory was upgraded to a flood warning.

KYC183-111543-
/O.CAN.KLMK.FL.Y.0002.000000T0000Z-160312T1436Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1013 AM EST FRI MAR 11 2016

The Flood Advisory is cancelled for
  THE Rough River near Dundee.
* until Saturday morning.
* At  9:45 AM Friday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 25.0 feet this afternoon.


&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$

CMC

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 10, 5:27 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 10, 5:27 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
627 PM EST THU MAR 10 2016

...Updated Aviation Discussion...

...Forecast Update...
Updated 517 PM EST Thu Mar 10 2016

A narrow and nearly stationary line of enhanced returns has
developed across the center part of our CWA, stretching from
Elizabethtown, up through Frankfort and Cynthiana. The approaching
upper level wave over the western Great Lakes is causing a low level
response which is helping to focus and sharpen a frontal boundary
over our area. Deep moisture convergence is being maximized along
this front, and is responsible for a very narrow band of increased
rates being observed. While rates will be briely intense (> 1" per
hour), they will not last for more than 5-10 minutes at a time so
still not very concerned about flash flooding. Some nuisance
flooding is likely however as already saturated grounds receive more
rainfall. A recent report from an NWS employee near Vine Grove
combined with a few pics on social media warranted a Flood Advisory.
May have to issue a few more flood advisories along this slowly
eastward advancing line through the evening as needed.

.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EST Thu Mar 10 2016

...Moderate to Locally Heavy Rainfall Possible Through This
Evening for Portions of Central Kentucky...

Deep closed upper low continues to spin over northeastern Mexico,
feeding a firehose of deep tropical moisture northward up the lower
Mississippi Valley. Northern stream disturbance continues to make
slow but steady progress across the Upper Midwest, starting to shear
some of that moisture plume farther northeast up the Ohio Valley,
and driving a cold front into southern Illinois and Indiana. A
shield of widespread light to moderate rain covers western and
central Kentucky and southern Indiana, with the heavier showers
starting to lay out on the south edge near the Western Kentucky and
Bluegrass Parkways.

Expect this corridor near the Parkways to be the focus for the
heaviest precip for the rest of this afternoon and most of the
evening. Hi-res models agree with this placement, but even their QPF
appears to be overdone. Still expect an additional 1-1.5 inches by
late evening where the heaviest rain falls, but will not go with any
headlines as the rain will be fairly steady in nature. Ponding on
roadways and localized flooding of low-lying areas will likely
occur, but expect it to be mainly of the nuisance variety.

After midnight the northern stream takes over, with enough of a
surface high building into the Great Lakes to push the front south
into the Tennessee Valley. By Friday morning precip will taper down
to chance even across south central Kentucky, with a dry forecast
along and north of the WK/Bluegrass Parkways. Southward frontal push
tonight will be just enough to open up a wide spread in morning
lows, from mid 40s over southern Indiana to near 60 along the KY/TN
border. Max temps in the mid/upper 60s look good for Friday, but
enough breaks in the clouds could allow northern sections to get a
bit warmer.

Friday night the moisture starts to recover, with a warm front
lifting north into Kentucky ahead of the ejecting upper wave. Chance
POPs will expand northward through the night as scattered showers
break out in the isentropic lift ahead of the front. Mins a bit
milder with the clouds and precip, generally in the 50s.

.LONG TERM (Saturday through Thursday)...
Issued at 305 PM EST Thu Mar 10 2016

Unsettled pattern continues through the long term as we transition
over the weekend to a more progressive and zonal pattern. Frequent
precip chances and above normal temperatures will be the flavor of
the week.

On Saturday the deep closed low over Mexico will eject out and open
up, lifting a warm front through the Ohio Valley. Models are showing
enough QPF to warrant high chance POPs, but it will not be a total
washout as it's running into the NW-SE oriented ridge. Even with
plenty of cloud cover, temperatures should climb well into the 70s,
and even touch 80 with enough sunshine.

The upper wave itself actually pushes through on Sunday, with
widespread showers and storms ahead of it beginning on Saturday
night. Diurnal temp ranges will be limited, but readings still well
above normal.

A faster-moving wave, already acting as a kicker to get the first
wave through, will push across the Ohio Valley on Monday, with
another shot of fairly widespread rain and embedded thunderstorms.
Forecast confidence for Tuesday and beyond is quite low due to the
uncertainty in timing a couple more progressive shortwaves. By
Thursday a pattern shift will be underway as a mean upper trof is
carved out over the eastern CONUS. Will continue with chance POPs
but temps finally get knocked back to climo both day and night.

&&

.AVIATION (00Z TAF Update)...
Updated at 627 PM EST Thu Mar 10 2016

Deep moisture continues to stream into the Ohio River Valley around
the periphery of an upper ridge and ahead of a passing disturbance
over the Great Lakes. Meanwhile, a surface frontal boundary has just
passed SE of the TAF sites. Light rain will gradually come to an end
by Midnight at SDF/BWG, with LEX seeing an end to rain in the pre-
dawn hours.

Low ceilings will continue to be the main concern as low MVFR and
IFR are expected in the post frontal environment through a good
chunk of the overnight. Once drier air at the surface finally moves
into the region, should see steady improvement. This will occur
first at SDF, breaking out of IFR by 3 or 4 AM EST, then going VFR
by 8 AM EST. LEX will transition out of IFR by 10 AM EST, and go VFR
around midday. BWG transitions out of IFR around 10 AM EST by should
stay under MVFR cigs through the enitre TAF cycle as it sits closer
to the front. LEX will have the best shot at ceilings below 500 ft
overnight.

Overall, light NW winds will gradually veer to a light NE
component through tomorrow. Visibilities should hover around the 2
to 5 SM range for much of the night.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....RAS
Long Term......RAS
Aviation.......BJS
Hazardous weather outlook, Mar 10, 8:31 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 PM EST THU MAR 10 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120245-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
931 PM EST THU MAR 10 2016 /831 PM CST THU MAR 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH
EARLY NEXT WEEK. THESE REPEATED ROUNDS OF RAINFALL MAY LEAD TO
SOME MINOR FLOODING LATE THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:33 AM CSTRiver Flood WarningLMKOhio19 hr

Nearby

River Flood Advisories in Kentucky, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.